MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTE
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 08/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.This is the first of four submissions from the same patient event.The others are 1220246-2016-00377 (cc95096-line 169385), 1220246-2016-00378 (cc95096-line 169386) and 1220246-2016-00379 (cc95096-line 169387).The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-503-ttte and lot number 108761229 combination found no related information.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2013 a patient underwent a left tka procedure.On (b)(6) 2016 the surgeon performed a revision left tka due to patient pain.During the revision procedure the surgeon explanted the tibial tray ar-503-ttte (lot 108761229)(cc95096-line 169384), femoral implant ar-503-pslf (lot 108761212) (cc95096-line 169385), bearing implant ar-503-be12 (lot 113601237) (cc95096-line 169386) and patella implant ar-504-psc9 (lot 113601237) (cc95096-line 169387).To complete the procedure the surgeon used another manufacturer's product.Patient was a female, dob: (b)(6).Medical records dated (b)(6) 2016 noted the following: patient having pain and a grinding sensation under kneecap when walking.Patient also noted the knee feels loose and unstable.Examination of the left knee with palpation demonstrated medial joint line and patellofemoral region tenderness but no lateral joint line tenderness.Trace effusion of the left knee was noted.Records noted patient has pain through a limited passive range of motion with crepitus and swelling.Medical records also noted x-rays showed periarticular osteophytes and joint space narrowing.
 
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.This is the first of three follow-up submissions from the same patient event due to device evaluation.The others are 1220246-2016-00377f1 ((b)(4)) and 1220246-2016-00378f1 ((b)(4)).The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-503-ttte and lot number, 108761229 combination found no related information.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The contribution of the device to the reported event could not be determined.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2013 a patient underwent a left tka procedure.On 8/18/16 the surgeon performed a revision left tka due to patient pain.During the revision procedure the surgeon explanted the tibial tray ar-503-ttte (lot 108761229)((b)(4)), femoral implant ar-503-pslf (lot 108761212) ((b)(4)), bearing implant ar-503-be12 (lot 113601237) ((b)(4)) and patella implant ar-504-psc9 (lot 113601237) ((b)(4)).To complete the procedure the surgeon used another manufacturer's product.Patient was a female, dob (b)(6) 1961.Medical records dated 4/5/16 noted the following: patient having pain and a grinding sensation under kneecap when walking.Patient also noted the knee feels loose and unstable.Examination of the left knee with palpation demonstrated medial joint line and patellofemoral region tenderness but no lateral joint line tenderness.Trace effusion of the left knee was noted.Records noted patient has pain through a limited passive range of motion with crepitus and swelling.Medical records also noted x-rays showed periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5940724
Report Number1220246-2016-00376
Device Sequence Number696423
Product Code JWH
UDI-Device Identifier00888867106727
UDI-Public00888867106727
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2018
Device Catalogue NumberAR-503-TTTE
Device Lot Number108761229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/09/2016
Supplement Report FDA Received Date09/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age55 YR